Presence of a single nucleotide polymorphism (RS3758581) in a boy with DRESS syndrome

Cent Eur J Immunol. 2017;42(4):409-411. doi: 10.5114/ceji.2017.72821. Epub 2017 Dec 30.

Abstract

Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is a rare, potentially life-threatening, drug-induced hypersensitivity reaction that includes rash, hematologic abnormalities, lymphadenopathy, and internal organ involvement. The pathogenesis of DRESS syndrome is partially understood. Various medications have been described as the cause of DRESS syndrome. Phenytoin and allopurinol are the most commonly reported culprit drugs, although more than 50 drugs can induce DRESS syndrome. Members of the cytochrome P450 (CYP) superfamily are the most commonly involved enzymes in metabolism of drugs such as phenytoin. This case report addresses the influence of CYP2C9 genetic polymorphism (a single nucleotide polymorphism) on phenytoin drug metabolism, thereby causing DRESS syndrome.

Keywords: CYP2C9 gene polymorphisms; DRESS syndrome; phenytoin.

Publication types

  • Case Reports